U.S. dollar real exchange rates: nonlinearity revisited

  1. Lookup NU author(s)
  2. Professor Robert Sollis
Author(s)Sollis R
Publication type Article
JournalJournal of International Money and Finance
Year2008
Volume27
Issue4
Pages516-528
ISSN (print)0261-5606
ISSN (electronic)1873-0639
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
Previous empirical work employing smooth transition autoregressive (STAR) models has found that U.S. dollar real exchange rates are nonlinear mean reverting processes. We utilise tests developed from time-varying smooth transition autoregressive (TV-STAR) models to re-examine dollar-based rates. These tests reveal that structural change is an important feature of the data. In some cases there is support for both nonlinearity and structural change, while in other cases there appears to be stronger support for structural change than for nonlinearity. The results raise a number of interesting issues for future research.
PublisherPergamon
URLhttp://dx.doi.org/10.1016/j.jimonfin.2008.02.001
DOI10.1016/j.jimonfin.2008.02.001
Actions    Link to this publication
Share